On the Azathioprine, and off for more blood tests…

The medication that I am on these days is a drug called Azathioprine. This is an immune-suppressent drug, which is used to help control the condition, and I have been put on this drug in the run up to my operation at the beginning of next year. There are, however, a number of serious possible side effects of this drug, hence the requirement for blood tests to check for early signs of some of these problems occurring. Two weeks after starting on this medication I had a blood test, now two weeks on I have had another one. Now I am onto monthly blood tests, just to keep an eye on things. I’ve had some minor side effects since being on the Azathioprine, namely nausea, headaches, generally feeling “out of it”. On some days these have come on really strong, other days there but not so bad. Fortunately I am getting them less and less now that my body is getting used to the medication. I still hope that I can come off of them soon!!

Advertisements

About tomcoppin

Hello! I'm Tom, and have started this blog to share my experience of living life with a condition called Crohn's Disease. I've had the condition for a long time and have recently undergone surgery, hence the scar in the picture. I want to share my experiences to raise awareness of Crohn's, as well as helping out people who have been diagnosed. If you have any questions then feel free to message or comment and I will answer! Have a great day people. KBO
This entry was posted in Background information and tagged , , , . Bookmark the permalink.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s